Format

Send to

Choose Destination
Am J Ophthalmol. 1979 Oct;88(4):739-43.

Corneal anesthesia after timolol maleate therapy.

Abstract

Symptomatic superficial punctate keratitis associated with complete corneal anesthesia occurred in three patients after they had been taking timolol maleate for glaucoma. After discontinuation of the timolol maleate and substitution of conventional antiglaucomatous collyria, the keratitis gradually cleared with restoration of normal corneal sensitivity. Corneal sensitivity, measured in 25 additional patients taking timolol maleate, was markedly diminished in four patients, all of whom were elderly and had been using the drug for a minimum of three months. Timolol maleate does appear to have some local anesthetic properties in human cornea after chronic use by susceptible individuals.

PMID:
507147
DOI:
10.1016/0002-9394(79)90675-5
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center